Coastal Flood, New Castle
- When
- April 30, 11:00 PM EST to 11:59 PM EST
- Where
- New Castle forecast zone
- Reported by
- WLON
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
A persistent onshore flow caused widespread minor tidal flooding along all of coastal Delaware and New Castle County with the high tide cycle on the evening of the 29th. Minor tidal flooding also occurred during the early afternoon on the 30th in New Castle County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A persistent onshore flow caused widespread minor tidal flooding along all of coastal Delaware and New Castle County with the high tide cycle on the evening of the 29th. Minor tidal flooding also occurred during the early afternoon on the 30th in New Castle County. During the evening and overnight high tide cycle on the 30th, low end minor tidal flooding occurred in Sussex County, but the tidal flooding became progressively worse farther up Delaware Bay and into the tidal Delaware River. Along the tidal Delaware River in New Castle County, moderate tidal flooding occurred as freshwater runoff exacerbated the flooding. The highest tide at Breakwater Harbor (Lewes, Sussex County) was 6.91 feet above mean lower low water on the evening of the 29th. Minor tidal flooding starts at 6.0 feet above mean lower low water. The highest tide at Reedy Island (New Castle County) reached 8.25 feet above mean lower low water at 1254 a.m. EDT on May 1st. Moderate tidal flooding starts at 8.2 feet above mean lower low water.
The tidal flooding was caused by the combination of a strong high pressure system that built over the Canadian Maritimes that initiated the onshore flow and a strong, but slow moving low pressure system. The low pressure system was located in northwest Missouri on the morning of the 29th. It moved northeast to near Chicago during the afternoon of the 29th. The low pressure system then became nearly stationary in southern Wisconsin as its cold front reached Ohio early on the 30th. Then a new low pressure system developed on the frontal boundary and was over Eastern Tennessee on the morning of the 30th. The low pressure system reached West Virginia during the late afternoon on the 30th as its warm front started to move through Delmarva. The low pressure system reached north central Maryland at 11 p.m. EDT on the 30th as its warm front reached extreme southeast Pennsylvania and central New Jersey. The low pressure system reached The Allentown, Pennsylvania area at 5 a.m. EDT on May 1st and then was absorbed again into the frontal boundary associated with the original low as it moved into New York State that morning. The steady rain ended as the low pressure system passed north of the Eastern Shore. But the formation of the second low pressure system and the passage of the warm front helped veer the winds from the east to the southeast and enhanced the surface flow up the Delaware Bay that produced the most tidal flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 30, 8:52 PM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
952 PM EDT WED APR 30 2014
.SYNOPSIS...
A WARM FRONT WILL LIFT THROUGH MUCH OF THE AREA OVERNIGHT, FOLLOWED
BY A COLD FRONT THURSDAY MORNING AS LOW PRESSURE CONTINUES TO DRIFT
INTO THE GREAT LAKES REGION THEN INTO EASTERN CANADA. HIGH PRESSURE
WILL BUILD TO OUR SOUTH THROUGH THE WEEKEND WHILE LOW PRESSURE SLIDES
TO OUR NORTH SATURDAY NIGHT INTO SUNDAY, DRAGGING A COLD FRONT ACROSS
THE AREA SUNDAY. HIGH PRESSURE IS EXPECTED TO BUILD SOUTHWARD ACROSS
THE AREA MONDAY INTO TUESDAY FROM CENTRAL CANADA.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
NUMEROUS FLOOD WARNINGS CONTINUE ACROSS MUCH OF THE CWA THIS
EVENING.
THE BACK EDGE OF THE HEAVIEST SHOWERS IS MOVING ACROSS SE PA AND
SRN NJ ATTM WITH THE WARM FRONT MOVING ACROSS THOSE AREAS. OCNL
SHOWERS WILL CONTINUE OVERNIGHT WITH SOME TAPERING OFF BY DAWN.
PATCHY DRIZZLE POSSIBLE LATE.
TEMPERATURES AND WINDS ADJUSTED SLIGHTLY FOR THE MOST RECENT
ESTF...BUT OVERALL MOSTLY OK.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
SLOW IMPROVEMENT IS EXPECTED ON THU AS THE LOW FINALLY MOVES AWAY
FROM THE REGION. TEMPS SHOULD RESPOND IN KIND, ESPECIALLY IF WE GET
SOME AFTN SUNSHINE. THERE COULD BE SOME LINGERING PRECIP EARLY, IF
THE SLOWER SOLNS ARE CORRECT BUT A BETTER DAY IS IN STORE, OVERALL.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE COLD FRONT WILL MOVE WELL OFFSHORE THURSDAY NIGHT, WHILE LOW
PRESSURE MOVES THROUGH THE GREAT LAKES INTO EASTERN CANADA. THERE
COULD BE SOME LINGERING SHOWERS ACROSS THE COASTAL WATERS AND THE
FAR SOUTHEASTERN PART OF THE AREA, SO SLIGHT CHANCE POPS REMAIN
THERE.
THE LOW ACROSS EASTERN CANADA IS EXPECTED TO SPLIT ON FRIDAY,
WITH ONE PIECE MOVING INTO THE CANADIAN MARITIMES, WHILE THE OTHER
RETROGRADES INTO CENTRAL CANADA. AS THIS HAPPENS, BOTH A WEAK
SURFACE TROUGH AND MID-LEVEL SHORT WAVE/VORT MAX ARE FORECAST TO
TRACK ACROSS THE AREA ON FRIDAY. THERE IS NOT A SIGNIFICANT AMOUNT
OF MOISTURE ASSOCIATED WITH THESE FEATURES, BUT THERE MAY BE
ENOUGH TO CREATE A FEW SCATTERED SHOWERS ACROSS OUR NORTHERN ZONES
DURING THE AFTERNOON FRIDAY. ANY SHOWER ACTIVITY SHOULD DISSIPATE
BY SUNSET WITH THE LOSS OF DAYTIME HEATING.
A SIMILAR SITUATION IS FORECAST TO OCCUR ON SATURDAY AS FRIDAY WITH
A SHORT WAVE/VORT MAX MOVING THROUGH, WITH A WEAK SURFACE REFLECTION
AS WELL. THERE LOOKS TO BE A LITTLE MORE MOISTURE TO WORK WITH ON
SATURDAY, SO POP CHANCES ARE SLIGHTLY HIGHER SATURDAY, WITH POPS
GENERALLY FOR THE NORTHERN HALF OF THE AREA, WITH HIGHEST ACROSS THE
NORTHWEST. ANY SHOWER ACTIVITY WILL DISSIPATE WITH DAYTIME HEATING
AFTER THE SUNSETS, BUT IF THEY ARE MORE WIDESPREAD THAN FRIDAY, THEY
COULD LAST FOR A COUPLE OF HOURS AFTER SUNSET.
ON SUNDAY, THE LOW ACROSS CANADA WILL MOVE INTO NEW ENGLAND AND
FINALLY BRING A COLD FRONT ACROSS THE AREA. ALTHOUGH THERE STILL IS
NOT MUCH MOISTURE TO WORK WITH, THERE WILL BE PRECIPITATION CHANCES
FOR ALL AREAS, WITH THE HIGHEST ACROSS THE NORTHERN TWO-THIRDS OF
THE AREA. THE FRONT IS EXPECTED TO MOVE OFFSHORE LATE IN THE DAY OR
DURING THE EVENING, SO PRECIPITATION CHANCES SHOULD END BY SUNDAY
NIGHT.
FOR MONDAY INTO TUESDAY, HIGH PRESSURE IS EXPECTED TO BUILD ACROSS
THE AREA FROM CENTRAL CANADA. THIS WILL PROVIDE DRY WEATHER FOR
EARLY NEXT WEEK. THE GFS AND ECMWF DO SHOW SOME QPF ON THE EASTERN
SIDE OF THE UPPER RIDGE THAT BUILDS ACROSS THE CENTRAL PART OF THE
COUNTRY, BUT THEY HAVE LOCATION DIFFERENCES. THE GFS BRINGS THE
PRECIPITATION RIGHT OVER OUR AREA TUESDAY INTO TUESDAY NIGHT, WHILE
THE ECMWF KEEPS THIS PRECIPITATION TO OUR SOUTH, GENERALLY AROUND
THE SAME TIME PERIOD. FOR NOW, WE WILL KEEP THE FORECAST DRY UNTIL
OUR CONFIDENCE BUILDS.
ON WEDNESDAY, THE SURFACE HIGH BUILDS OFFSHORE, WHILE THE UPPER
RIDGE BUILDS CLOSER TO THE AREA, AND A WARM FRONT APPROACHES THE
AREA. THEREFORE, PRECIPITATION CHANCE DO INCREASE BY WEDNESDAY INTO
WEDNESDAY NIGHT.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
WIDESPREAD IFR ACROSS THE TERMINALS THIS EVENING. THESE CONDITIONS
WILL CONTINUE OVERNIGHT WITH SHOWERS EARLY AND SOME DRIZZLE LATE. THERE
WILL BE SOME IMPROVEMENT DURG THE MRNG HOURS ON THU. HOWEVER, HAVE
SLOWED THE IMPROVING TREND ON THU. AN E TO NE WIND WILL GRADUALLY
BECOME S THIS EVE AS A WMFNT MOVES THRU. EXPECT SPEEDS IN THE 10
TO 15 KT RANGE WITH GUSTS TO 25 KTS. THERE WILL BE SOME LLWS AS
WELL.
OUTLOOK...
THURSDAY NIGHT-FRIDAY NIGHT...MOSTLY VFR. GUSTY WEST WINDS AROUND 20
KNOTS FRIDAY AFTERNOON. ISOLATED SHOWERS ACROSS FAR NORTHWEST
SATURDAY-SATURDAY NIGHT...MOSTLY VFR. AFTERNOON SHOWERS POSSIBLE,
MAINLY NORTHWESTERN TAFS. GUSTY SOUTHWEST WINDS 15-20 KNOTS.
SUNDAY...MOSTLY VFR...SHOWERS POSSIBLE ASSOCIATED WITH FRONTAL
PASSAGE WITH BRIEF MVFR CONDITIONS POSSIBLE. GUSTY SOUTHWEST WINDS
EARLY, THEN NORTHWEST LATER BEHIND FRONT AROUND 20-25 KNOTS.
SUNDAY NIGHT-MONDAY...MOSTLY VFR. GUSTY NORTHWEST WINDS 20-25 KNOTS.
&&
.MARINE...
WILL DROP THE GLW ON THE NRN WATERS WITH THIS PKG. WILL GO WITH A
SCA EVERYWHERE. THE BAY HAS BEEN HARD PRESSED TO HIT SCA TODAY, BUT
AM HAVING A HARD TIME TAKING IT DOWN UNTIL THE PRECIP AND THE FRONT
MOVES BY.
OUTLOOK...
THURSDAY NIGHT...SMALL CRAFT ADVISORY CONTINUES ON OCEAN DUE TO SEAS
REMAINING ELEVATED.
FRIDAY-SUNDAY...SUB-ADVISORY CONDITIONS EXPECTED.
SUNDAY NIGHT-MONDAY...RETURN TO SMALL CRAFT ADVISORY CONDITIONS
POSSIBLE BEHIND A FRONTAL PASSAGE.
&&
.HYDROLOGY...
FLOOD WATCH REMAINS IN PLACE AND WARNINGS ARE BEING ISSUED. PLEASE
REFER TO THE LATEST HYDROLOGIC PRODUCTS FOR MORE INFORMATION.
&&
.TIDES/COASTAL FLOODING...
WE ARE CONTINUING TO MONITOR THE TRENDS WITH REGARDS TO COASTAL
FLOODING THIS EVENING. THE CONTINUING ONSHORE FLOW AND THE TIMING
OF THE RECENT NEW MOON HAVE LED TO FAVORABLE CONDITIONS FOR
COASTAL FLOODING. IT APPEARS THE THE UPCOMING TIDE CYCLE...THIS
EVENING AND OVERNIGHT MAY BE THE LAST ONE TO CAUSE PROBLEMS FOR
OUR AREA.
ALONG THE NJ/DE SHORE AREAS AND FOR LOWER DEL BAY AND RARITAN
BAY...A CFW (ADVISORY) WILL CONTINUE FOR THIS EVENING AND
OVERNIGHT. IT APPEARS THE SOLID MINOR TIDAL FLOODING WILL OCCUR
WITH THE HIGH TIDE. HT AT THE SHORE WILL BE BETWEEN 9 PM AND 10
PM. THE BACK BAYS AND LOWER DEL BAY WILL HAVE THE HT CLOSER TO
MIDNIGHT THRU 2 AM.
A CFW (ADVISORY) WILL BE ISSUED SHORTLY FOR THE TIDAL DELAWARE
RIVER AND UPPER DEL BAY...SINCE IT APPEARS THE MORE MINOR TIDAL
FLOODING WILL OCCUR LATE TONIGHT INTO THU MORNING.
FINALLY...OVER THE ERN SHORE OF MD...THE HIGH TIDE THIS EVENING WILL
BRING TIDE LEVELS TO MINOR TIDAL FLOODING FOR THE ERN
SHORE COUNTIES... EVEN THOUGH IT IS THE LOWER OF THE TWO DAILY
TIDES. WE WILL CONTINUE THE ADVISORY THERE THROUGH 11 PM.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ054-055-060>062-
070-071-101>106.
COASTAL FLOOD ADVISORY FROM 1 AM TO 9 AM EDT THURSDAY FOR
PAZ070-071.
NJ...FLOOD WATCH THROUGH THURSDAY MORNING FOR NJZ001-007>010-012-
013-015>019.
COASTAL FLOOD ADVISORY UNTIL 1 AM EDT THURSDAY FOR NJZ012>014-
020>027.
COASTAL FLOOD ADVISORY FROM 1 AM TO 9 AM EDT THURSDAY FOR
NJZ016>019.
DE...FLOOD WATCH THROUGH THURSDAY MORNING FOR DEZ001.
COASTAL FLOOD ADVISORY UNTIL 1 AM EDT THURSDAY FOR DEZ002>004.
COASTAL FLOOD ADVISORY FROM 1 AM TO 9 AM EDT THURSDAY FOR
DEZ001.
MD...FLOOD WATCH THROUGH THURSDAY MORNING FOR MDZ008-012.
COASTAL FLOOD ADVISORY UNTIL 11 AM EDT THURSDAY FOR MDZ008-012-
015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ430-431.
&&
SYNOPSIS...ROBERTSON
NEAR TERM...O'HARA
SHORT TERM...NIERENBERG
LONG TERM...ROBERTSON
AVIATION...NIERENBERG/ROBERTSON
MARINE...NIERENBERG/ROBERTSON
HYDROLOGY...
TIDES/COASTAL FLOODING...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 502 PM EDT WED APR 30 2014 NJZ001-007>010-015-PAZ054-055-061-062-105-012115- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-LEHIGH- NORTHAMPTON-UPPER BUCKS- 502 PM EDT WED APR 30 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-013-012115- MIDDLESEX-WESTERN MONMOUTH- 502 PM EDT WED APR 30 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND NORTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016>019-PAZ060-070-071-101>104-106-012115- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS- 502 PM EDT WED APR 30 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ015-019-020-012115- QUEEN ANNES-TALBOT-CAROLINE- 502 PM EDT WED APR 30 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SOME HEAVY RAIN AT TIMES TODAY AND TONIGHT MAY LEAD TO LOCAL POOR DRAINAGE FLOODING. SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO 45 MPH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-012115- CECIL-KENT MD- 502 PM EDT WED APR 30 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. SOME HEAVY RAIN AT TIMES TODAY AND TONIGHT MAY LEAD TO LOCAL POOR DRAINAGE FLOODING. SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO 45 MPH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ014-020>027-012115- KENT-INLAND SUSSEX-DELAWARE BEACHES-EASTERN MONMOUTH-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 502 PM EDT WED APR 30 2014 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SOME HEAVY RAIN AT TIMES TODAY AND TONIGHT MAY LEAD TO LOCAL POOR DRAINAGE FLOODING. SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO 45 MPH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-012115- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 502 PM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-012115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 502 PM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. SOME STRONG THUNDERSTORMS TODAY COULD LOCALLY PRODUCE WIND GUSTS TO AROUND 35 KNOTS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLASH FLOOD EAST COVENTRY TWP 40.20N 75.62W
04/30/2014 CHESTER PA TRAINED SPOTTER
PIGEON CREEK OVERFLOW...HALTEMAN ROAD AND KOLP ROAD
INTERSECTION IS FLOODED.
0345 PM FLOOD MILFORD TWP 40.42N 75.41W
04/30/2014 BUCKS PA EMERGENCY MNGR
STATE ROAD 663 MILDFORD TWP IS CLOSED DUE TO FLOODING
0345 PM FLOOD NEW BRITAIN TWP 40.32N 75.20W
04/30/2014 BUCKS PA EMERGENCY MNGR
COUNTY LINE ROAD IN NEW BRITAIN TWP IS CLOSED DUE TO
FLOODING
0609 PM FLOOD HOPEWELL TWP 40.35N 74.78W
04/30/2014 MERCER NJ TRAINED SPOTTER
ROADS FLOODED THROUGHOUT THE TOWNSHIP.
0611 PM FLOOD READINGTON TWP 40.57N 74.80W
04/30/2014 HUNTERDON NJ TRAINED SPOTTER
ROUTE 22 CLOSED DUE TO FLOODING.
0612 PM FLOOD STEVENSVILLE 38.98N 76.31W
04/30/2014 QUEEN ANNE'S MD TRAINED SPOTTER
SEVERAL AREAS OF HIGH STANDING WATER THROUGHOUT KENT
ISLAND.
0648 PM FLOOD AVONDALE 39.82N 75.78W
04/30/2014 CHESTER PA EMERGENCY MNGR
AN APARTMENT COMPLEX WAS EVACUATED DUE TO FLOODING
0655 PM FLOOD MODENA 39.96N 75.80W
04/30/2014 CHESTER PA EMERGENCY MNGR
AN APARTMENT COMPLEX WAS EVACUATED DUE TO FLOODING.
0656 PM FLOOD WEST CHESTER 39.96N 75.61W
04/30/2014 CHESTER PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED THROUGHOUT COUNTY
&&
EVENT NUMBER PHI1400151 PHI1400152 PHI1400153 PHI1400154 PHI1400155
PHI1400156 PHI1400158 PHI1400157 PHI1400159
STAFFPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
708 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLASH FLOOD EAST COVENTRY TWP 40.20N 75.62W
04/30/2014 CHESTER PA TRAINED SPOTTER
PIGEON CREEK OVERFLOW...HALTEMAN ROAD AND KOLP ROAD
INTERSECTION IS FLOODED.
0345 PM FLOOD MILFORD TWP 40.42N 75.41W
04/30/2014 BUCKS PA EMERGENCY MNGR
STATE ROAD 663 MILDFORD TWP IS CLOSED DUE TO FLOODING
0345 PM FLOOD NEW BRITAIN TWP 40.32N 75.20W
04/30/2014 BUCKS PA EMERGENCY MNGR
COUNTY LINE ROAD IN NEW BRITAIN TWP IS CLOSED DUE TO
FLOODING
0609 PM FLOOD HOPEWELL TWP 40.35N 74.78W
04/30/2014 MERCER NJ TRAINED SPOTTER
ROADS FLOODED THROUGHOUT THE TOWNSHIP.
0611 PM FLOOD READINGTON TWP 40.57N 74.80W
04/30/2014 HUNTERDON NJ TRAINED SPOTTER
ROUTE 22 CLOSED DUE TO FLOODING.
0612 PM FLOOD STEVENSVILLE 38.98N 76.31W
04/30/2014 QUEEN ANNE'S MD TRAINED SPOTTER
SEVERAL AREAS OF HIGH STANDING WATER THROUGHOUT KENT
ISLAND.
0648 PM FLOOD AVONDALE 39.82N 75.78W
04/30/2014 CHESTER PA EMERGENCY MNGR
AN APARTMENT COMPLEX WAS EVACUATED DUE TO FLOODING
0655 PM FLOOD MODENA 39.96N 75.80W
04/30/2014 CHESTER PA EMERGENCY MNGR
AN APARTMENT COMPLEX WAS EVACUATED DUE TO FLOODING.
0656 PM FLOOD WEST CHESTER 39.96N 75.61W
04/30/2014 CHESTER PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED THROUGHOUT COUNTY
0701 PM FLOOD LIMERICK TWP 40.22N 75.54W
04/30/2014 MONTGOMERY PA EMERGENCY MNGR
SEVERAL ROADS CLOSED DUE TO FLOODING IN THE TOWNSHIP.
0702 PM FLOOD SOUTH BRUNSWICK 40.39N 74.53W
04/30/2014 MIDDLESEX NJ EMERGENCY MNGR
ROUTE 1 SOUTH CLOSED AT RAYMOND ROAD.
0703 PM FLOOD HORSHAM TWP 40.20N 75.17W
04/30/2014 MONTGOMERY PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS THE
COUNTY.
&&
EVENT NUMBER PHI1400151 PHI1400152 PHI1400153 PHI1400154 PHI1400155
PHI1400156 PHI1400158 PHI1400157 PHI1400159 PHI1400160 PHI1400161
PHI1400162
STAFFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
720 PM EDT WED APR 30 2014
NJZ013-014-018>020-022-024>027-010115-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
720 PM EDT WED APR 30 2014
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
ATLANTIC...BURLINGTON...CAMDEN...MONMOUTH...NORTHEASTERN CAPE MAY
AND OCEAN COUNTIES...
AT 718 PM EDT...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WAS
LOCATED FROM EVESHAM TO ATSION TO EGG HARBOR CITY TO ENGLISH
CREEK...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THE HEAVY RAIN WILL BE NEAR LUMBERTON...LUMBERTON...MOUNT
HOLLY...AND WESTAMPTON AROUND 730
PM...JOBSTOWN...JOBSTOWN...COLUMBUS...AND JACKSONVILLE AROUND 745
PM...GEORGETOWN AND ALLENTOWN AROUND 800 PM.
LAT...LON 3973 7410 3956 7422 3950 7430 3947 7430
3923 7468 3929 7464 3934 7475 3951 7476
3988 7508 4016 7464 4014 7459 4017 7461
4028 7440 4044 7418 4046 7414 4042 7401
4047 7400 4045 7396 4032 7396
TFGPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
844 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLOOD EAST COVENTRY TWP 40.20N 75.62W
04/30/2014 CHESTER PA TRAINED SPOTTER
PIGEON CREEK OVERFLOW...HALTEMAN ROAD AND KOLP ROAD
INTERSECTION IS FLOODED.
&&
CORRECTED EVENT
EVENT NUMBER PHI1400151
STAFFPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLOOD EAST COVENTRY TWP 40.20N 75.62W
04/30/2014 CHESTER PA TRAINED SPOTTER
PIGEON CREEK OVERFLOW...HALTEMAN ROAD AND KOLP ROAD
INTERSECTION IS FLOODED.
0345 PM FLOOD MILFORD TWP 40.42N 75.41W
04/30/2014 BUCKS PA EMERGENCY MNGR
STATE ROAD 663 MILDFORD TWP IS CLOSED DUE TO FLOODING
0345 PM FLOOD NEW BRITAIN TWP 40.32N 75.20W
04/30/2014 BUCKS PA EMERGENCY MNGR
COUNTY LINE ROAD IN NEW BRITAIN TWP IS CLOSED DUE TO
FLOODING
0609 PM FLOOD HOPEWELL TWP 40.35N 74.78W
04/30/2014 MERCER NJ TRAINED SPOTTER
ROADS FLOODED THROUGHOUT THE TOWNSHIP.
0611 PM FLOOD READINGTON TWP 40.57N 74.80W
04/30/2014 HUNTERDON NJ TRAINED SPOTTER
ROUTE 22 CLOSED DUE TO FLOODING.
0612 PM FLOOD STEVENSVILLE 38.98N 76.31W
04/30/2014 QUEEN ANNE'S MD TRAINED SPOTTER
SEVERAL AREAS OF HIGH STANDING WATER THROUGHOUT KENT
ISLAND.
0648 PM FLOOD AVONDALE 39.82N 75.78W
04/30/2014 CHESTER PA EMERGENCY MNGR
AN APARTMENT COMPLEX WAS EVACUATED DUE TO FLOODING
0655 PM FLOOD MODENA 39.96N 75.80W
04/30/2014 CHESTER PA EMERGENCY MNGR
AN APARTMENT COMPLEX WAS EVACUATED DUE TO FLOODING.
0656 PM FLOOD WEST CHESTER 39.96N 75.61W
04/30/2014 CHESTER PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED THROUGHOUT COUNTY
0701 PM FLOOD LIMERICK TWP 40.22N 75.54W
04/30/2014 MONTGOMERY PA EMERGENCY MNGR
SEVERAL ROADS CLOSED DUE TO FLOODING IN THE TOWNSHIP.
0702 PM FLOOD SOUTH BRUNSWICK 40.39N 74.53W
04/30/2014 MIDDLESEX NJ EMERGENCY MNGR
ROUTE 1 SOUTH CLOSED AT RAYMOND ROAD.
0703 PM FLOOD HORSHAM TWP 40.20N 75.17W
04/30/2014 MONTGOMERY PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS THE
COUNTY.
&&
EVENT NUMBER PHI1400151 PHI1400152 PHI1400153 PHI1400154 PHI1400155
PHI1400156 PHI1400158 PHI1400157 PHI1400159 PHI1400160 PHI1400161
PHI1400162
STAFFPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
954 PM EDT WED APR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM FLOOD EAST COVENTRY TWP 40.20N 75.62W
04/30/2014 CHESTER PA TRAINED SPOTTER
PIGEON CREEK OVERFLOW...HALTEMAN ROAD AND KOLP ROAD
INTERSECTION IS FLOODED.
0345 PM FLOOD MILFORD TWP 40.42N 75.41W
04/30/2014 BUCKS PA EMERGENCY MNGR
STATE ROAD 663 MILDFORD TWP IS CLOSED DUE TO FLOODING
0345 PM FLOOD NEW BRITAIN TWP 40.32N 75.20W
04/30/2014 BUCKS PA EMERGENCY MNGR
COUNTY LINE ROAD IN NEW BRITAIN TWP IS CLOSED DUE TO
FLOODING
0609 PM FLOOD HOPEWELL TWP 40.35N 74.78W
04/30/2014 MERCER NJ TRAINED SPOTTER
ROADS FLOODED THROUGHOUT THE TOWNSHIP.
0611 PM FLOOD READINGTON TWP 40.57N 74.80W
04/30/2014 HUNTERDON NJ TRAINED SPOTTER
ROUTE 22 CLOSED DUE TO FLOODING.
0612 PM FLOOD STEVENSVILLE 38.98N 76.31W
04/30/2014 QUEEN ANNE'S MD TRAINED SPOTTER
SEVERAL AREAS OF HIGH STANDING WATER THROUGHOUT KENT
ISLAND.
0648 PM FLOOD AVONDALE 39.82N 75.78W
04/30/2014 CHESTER PA EMERGENCY MNGR
AN APARTMENT COMPLEX WAS EVACUATED DUE TO FLOODING
0655 PM FLOOD MODENA 39.96N 75.80W
04/30/2014 CHESTER PA EMERGENCY MNGR
AN APARTMENT COMPLEX WAS EVACUATED DUE TO FLOODING.
0656 PM FLOOD WEST CHESTER 39.96N 75.61W
04/30/2014 CHESTER PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED THROUGHOUT COUNTY
0701 PM FLOOD LIMERICK TWP 40.22N 75.54W
04/30/2014 MONTGOMERY PA EMERGENCY MNGR
SEVERAL ROADS CLOSED DUE TO FLOODING IN THE TOWNSHIP.
0702 PM FLOOD SOUTH BRUNSWICK 40.39N 74.53W
04/30/2014 MIDDLESEX NJ EMERGENCY MNGR
ROUTE 1 SOUTH CLOSED AT RAYMOND ROAD.
0703 PM FLOOD HORSHAM TWP 40.20N 75.17W
04/30/2014 MONTGOMERY PA EMERGENCY MNGR
NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS THE
COUNTY.
0908 PM FLOOD MARLBORO 40.32N 74.25W
04/30/2014 MONMOUTH NJ PUBLIC
ROADS CLOSED DUE TO FLOODING
0926 PM FLOOD STANTON 39.72N 75.64W
04/30/2014 NEW CASTLE DE TRAINED SPOTTER
ROUTE 7 SOUTH AND ROUTE 2 IN NEWARK CLOSED.
&&
EVENT NUMBER PHI1400151 PHI1400152 PHI1400153 PHI1400154 PHI1400155
PHI1400156 PHI1400158 PHI1400157 PHI1400159 PHI1400160 PHI1400161
PHI1400162 PHI1400163 PHI1400164
STAFFThe national radar mosaic for the moment the first event began.
1 coastal flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513849.